MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 36 -3; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 36 -3; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71369720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that, after a thr, it was noticed that the locking taper tab of a mi trial fem head 36 -3 broke off during use.Procedure had been finished with same device.Patient was not harmed.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The tab within the device is fractured and the fractured piece wasn¿t returned.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.

Brand Name
MI TRIAL FEM HEAD 36 -3
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11124713
Report Number1020279-2021-00145
Device Sequence Number729741
Product Code HRY
UDI-Device Identifier03596010559913
UDI-Public03596010559913
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71369720
Device Catalogue Number71369720
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1